Medical questions & health advice by board certified doctors
"Does your diet really have an affect on your complexion?"
My forehead has been breaking out with little red bumps, kind of like acne almost. I'm 29 years old and recently changed my diet drastically. I'm eating healthier and vegetarian. Could this be making my forehead break out? Why would a healthier diet do this?
Generally speaking, it is mostly a myth that diet affects acne. It is much more likely that the acne breakouts are because of something else you are doing. For example, many times when people begin eating more healthy foods, they may also be taking some nutritional supplements or perhaps exercising more frequently. Certain nutritional supplements, especially those that are used for body building, can make acne worse by changing the balance of hormones circulating in the body. Exercise can make acne worse, because the excess sweating leads to increased debris on the skin and clogging of pores. I would suggest that you try a simple skin cleansing regimen, such as a daily antibacterial soap and some gentle exfoliation. If this doesn't work you may want to consider adding an over counter acne product that contains either benzoyl peroxide or salicylic acid, both of which help to unclog pores. If these measure don't work, then you should set up a visit with your primary care doctor or with your dermatologist. They can take a look at your skin and suggest stronger prescription medications, if together you feel like these are necessary to help get the breakouts under better control.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.